Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 17, 2007, 10:21 PM CST for Austin County, Colorado County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2007, 10:21 PM CST (04:21 UTC)
- Expired
- Nov 18, 2007, 12:15 AM CST
- In force
- 114 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Colorado County, TX
The radar
The Houston radar (KHGX), 122 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 180421
FFWHGX
TXC015-089-180615-
/O.NEW.KHGX.FF.W.0005.071118T0421Z-071118T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 PM CST SAT NOV 17 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLORADO COUNTY IN SOUTHEAST TEXAS
AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 1215 AM CST
* AT 1019 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CAT SPRING.
* FLOODING IS EXPECTED IN OR NEAR...
NEW ULM...INDUSTRY...FRELSBURG...SEALY...SAN FELIPE...COLUMBUS AND
BELLVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3005 9616 2985 9611 2984 9613 2981 9609
2971 9605 2961 9680 3003 9654 3006 9618
TIME...MOT...LOC 0421Z 269DEG 20KT 2986 9622
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 9:13 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 17, 9:13 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
913 PM CST SAT NOV 17 2007
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD INTO SE TX TONIGHT
AND DECIDED TO UPDATE THE FORECAST FOR THESE TRENDS. POPS WERE
INCREASED TO 80 PERCENT MAINLY FOR THE INLAND COUNTIES BUT WILL
KEEP 70 PERCENT ALONG THE COAST. BEST LIFT CONTINUES TO BE
ASSOCIATED WITH A STRONG CLUSTER OF STORMS NOW IN COLORADO COUNTY
WITH RAIN RATES AROUND 1-2 INCHES AN HOUR. STORMS ARE STILL
MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE A PROBLEM...BUT
WILL HAVE TO KEEP AN EYE ON ANY TRAINING STORMS. STORMS SEEM TO
BE DEVELOPING BACK TO THE WEST ALONG A WEAK BOUNDARY. THESE
STORMS COULD TRACK ACROSS THE SAME AREAS AND FLASH FLOODING COULD
BE AN ISSUE.
WINDS HAVE ALSO INCREASED OFFSHORE. WILL GO WITH SCA FOR WATERS
20-60NM AND SCEC FOR WATERS 0-20NM OUT. THESE CONDITIONS COULD
PERSIST THROUGH THE MORNING HOURS.
39/OVERPECK
&&
.PREV DISCUSSION... /ISSUED 755 PM CST SAT NOV 17 2007/
UPDATE...
MAIN FORECAST CHANGE WAS TO OVERNIGHT POPS AND MAINLY DECIDED TO
SPREAD 70 POPS NORTH. MAIN CONVECTIVE CLUSTER IS TO THE SW OF
BRENHAM AND COLLEGE STATION. ACTIVITY CONTINUES TO MOVE NE AROUND
30 MPH. CONVECTION MAY BECOME MORE NUMEROUS ACROSS SE TX AS THE
UPPER LOW SLOWLY SHEARS OUT. MAIN THUNDERSTORM CLUSTER OF CONCERN
IS HYBRID SUPERCELL/BOW ECHO STORM ON THE BORDER OF
LAVACA/FAYETTE COUNTIES. STORM LOOKS MORE AND MORE OUTFLOW
DOMINATED BUT COULD SEE SOME STRONG GUSTY WINDS WITH IT. DOUBT
SEVERE WINDS WILL BE REACHED AND STORM IS RELATIVELY LOW TOPPED.
HEAVY RAINFALL WILL STILL BE A THREAT BUT FLOODING WILL BE A LOW
PROBABILITY GIVE THE SOMEWHAT DRY CONDITIONS THE LAST COUPLE OF
WEEKS.
39/OVERPECK
PREV DISCUSSION... /ISSUED 317 PM CST SAT NOV 17 2007/
DISCUSSION...
SHOWER ACTIVITY HAS PERSISTED OVER THE SRN PORTIONS OF THE CWA
THIS AFTN BUT ACCUMULATIONS SO FAR HAVE BEEN VERY LIGHT...MOSTLY
LESS THAN ONE-TENTH INCH. GPSMET DATA SHOWS PWS OF 1.6-1.8 INCHES
ALONG THE MIDDLE TX COAST. THIS DEEPER MOISTURE WILL LIKELY POOL
TONIGHT ALONG WEAK BAROCLINIC ZONE WHICH SHOULD SET UP NEAR OR
JUST SOUTH OF A LIBERTY TO HOUSTON TO VICTORIA LINE. SE TX WILL BE
LOCATED IN THE RRQ OF 300 MB JET MAX WHICH WILL ENHANCE UPPER
DIFFLUENCE OVERNIGHT. THIS SHOULD ENHANCE CONVECTIVE DEVELOPMENT
OVERNIGHT ALONG/SOUTH OF WEAK SFC BOUNDARY. MODELS SEEM TO BE
OVERDONE IN THEIR QPF FORECASTS. WILL CONFINE MENTION OF HEAVY
RAINFALL FAR SOUTHEAST FOUR COUNTIES. ANTICIPATING WIDESPREAD
RAINFALL AMOUNTS OF 1/2 TO 1 INCH...ISOLATED 2 TO 4 INCHES IN THIS
AREA. WILL SEE SLIGHTLY LOWER AMOUNTS ALONG US 59 CORRIDOR WHILE
AREAS NORTH/WEST OF US HIGHWAY 59 WILL SEE LESS THAN AN INCH.
STILL A VERY SLIM POTENTIAL FOR AN ISOLATED SEVERE STORM OVERNIGHT
TOWARDS THE MIDDLE TX COAST... WITH THE MAIN RISK BEING AN
ISOLATED DOWNBURST. WILL UPDATE HWOHGX WITH LATEST THINKING.
PRECIP WILL TAPER OFF FROM WEST TO EAST SUNDAY AFTN AS SHORTWAVE
PUSHES EAST OF THE AREA. WET GROUND CONDITIONS...PARTIAL CLEARING...
AND DIMINISHING LOW LEVEL WINDS WILL RESULT IN VERY FAVORABLE
SETUP FOR FOG DEVELOPMENT SUNDAY NIGHT/EARLY MONDAY. HAVE KEPT
MONDAY FORECAST DRY FOR LAND AREAS WITH PWS DECREASING TO AROUND 1
INCH. MODELS SHOW ANOTHER 500 MB SHORTWAVE APPROACHING FROM THE
WEST MONDAY NIGHT WITH HIGHER PWS (AROUND 1.5 INCHES) SURGING BACK
NORTH INTO CWA EARLY TUESDAY. MODELS FORECAST SUFFICIENT
INSTABILITY TO SUPPORT SCATTERED TSRA DEVELOPMENT OVER THE AREA
TUESDAY. HAVE BUMPED POPS UP TO CHANCE CATEGORY FOR SOUTHEAST TWO-
THIRDS OF THE AREA.
MODELS HAVE TRENDED 6-12 HRS SLOWER WITH THE STRONG FRONT FORECAST
TO CROSS THE STATE WEDNESDAY. HAVE DELAYED FROPA UNTIL WEDNESDAY
EVENING...AND BUMPED UP MAX TEMPS ACCORDINGLY. GFS FORECASTING
FAIRLY STRONG INSTABILITY WEDNESDAY AHEAD OF FRONT...SO A THIN
BAND OF TSRA AND POSSIBLY EVEN ONE OR TWO STRONGER STORMS POSSIBLE
WITH FROPA. WILL SEE SOME LINGERING POST-FRONTAL RAIN THROUGH WED
NIGHT. STRONG COLD ADVECTION FOLLOWING FRONT WITH BREEZY CONDITIONS
AND TEMPS 20-25 DEGREES COOLER FOR THANKSGIVING DAY. HAVE KEPT
FORECAST FOR THANKSGIVING DAY DRY. HOWEVER...AT THE END OF THE
WEEK LATEST RUNS OF THE GFS/ECMWF AND ENSEMBLE GUIDANCE SHOW VERY
STRONG UPPER LOW DIGGING SOUTH OVER WRN MEXICO WITH SFC
LOW/COASTAL TROUGH DEVELOPING OVER THE NW GULF. ISENTROPIC LIFT
WILL INCREASE OVER COASTAL ZONES EARLY FRIDAY AND OVER THE REST OF
THE AREA FRI NIGHT/SATURDAY AS WARM ADVECTION DEVELOPS OVER
SHALLOW DOME OF COLD AIR. HAVE INCREASED SKY COVER AND POPS AND
LOWERED THE MAX TEMPS FOR THE FRIDAY THROUGH SATURDAY PERIOD.
35
AVIATION...
A TOUGH SET OF TAFS AS MODELS CONTINUE TO INSIST THAT RAIN WILL
BREAK OUT AND INCREASE IN INTENSITY TONIGHT. DRY AIR OVER THE REGION
WILL EVENTUALLY SATURATE AND RAIN IS EXPECTED TO INCREASE BETWEEN
20-22Z. LEANED TOWARD THE GFS WHICH KEEPS THE BULK OF THE RAIN OVER
THE SOUTHEASTERN HALF OF THE CWA. BROUGHT IN LOW CIGS/VSBY OVERNIGHT
PER MODEL SOUNDINGS. OVERALL...THE NEXT 24-30 HOURS WILL BE MVFR/IFR
WITH CONDITIONS SLOWLY IMPROVING AFTER 18Z SUNDAY. 43
MARINE...
THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN OVERNIGHT IN RESPONSE
TO A DEVELOPING COASTAL TROUGH. WILL MAINTAIN THE SCEC FOR THE 20-60
WATERS TONIGHT. ONSHORE WINDS WILL PREVAIL THROUGH MID-WEEK BEFORE A
STRONG COLD FRONT CROSSES THE WATERS LATE WEDNESDAY NIGHT. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED AT THE END OF THE PERIOD AS
STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. STRONG
WINDS WILL PERSIST BEHIND THE FRONT THROUGH FRIDAY. ECMWF AND GFS
DIFFER WITH WIND DIR/SPEEDS ON SATURDAY WITH THE EC BRINGING WINDS
AROUND TO THE SE AND DECREASING SPEEDS WHILE THE GFS MAINTAINS
STRONG NE WINDS. HAVE LEANED TOWARD THE GFS FOR NEXT SAT/SUN. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 79 62 80 64 / 80 40 10 10 10
HOUSTON (IAH) 66 77 64 81 66 / 80 60 20 10 20
GALVESTON (GLS) 69 76 67 78 69 / 70 70 20 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CST SUNDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Nov 17, 3:38 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 338 PM CST SAT NOV 17 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-181300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 338 PM CST SAT NOV 17 2007 ...LOCALLY HEAVY RAINFALL POSSIBLE OVER SOUTHEAST THIRD TONIGHT AND EARLY SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AND SUNDAY AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHEAST TEXAS TONIGHT AND SUNDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY SOUTH AND EAST OF A LINE FROM CLEVELAND TO HOUSTON TO BAY CITY. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1/2 TO 1 INCH IN THIS AREA. ISOLATED TOTALS OF 2 TO 4 INCHES WILL BE POSSIBLE...ESPECIALLY OVER LIBERTY...CHAMBERS... GALVESTON...AND BRAZORIA COUNTIES. NORTH AND WEST OF US HIGHWAY 59 RAINFALL AMOUNTS SHOULD REMAIN UNDER 1 INCH. SIGNIFICANT FLOODING PROBLEMS ARE NOT EXPECTED DUE TO THE RECENT DRY CONDITIONS. THERE IS A VERY SLIGHT RISK OF AN ISOLATED SEVERE THUNDERSTORM SOUTH OF A LINE FROM WHARTON TO GALVESTON TONIGHT. THE PRIMARY THREAT WOULD BE AN ISOLATED DOWNBURST OR A BRIEF TORNADO. HOWEVER...THE OVERALL RISK IS MINIMAL. RAINFALL WILL TAPER OFF FROM WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. .DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS FOUR THROUGH SIX...WEDNESDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THE FRONT...WITH ONE OR TWO STRONGER STORMS POSSIBLE. MUCH COOLER AND BREEZY CONDITIONS CAN BE EXPECTED THANKSGIVING DAY IN THE WAKE OF THE FRONT...WITH THE STRONGEST WINDS NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:52 AM CST | Special Marine Warning | HGX | 113 min | |
| Nov 18, 9:53 AM CST | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 21 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.